My Husband has Stage 4 Esophageal Cancer he is on treatments for a clinical trial Avastin, Xeloda, Oxaliplatin He has been on the Trial since early March 2010 he was diagnosed the end of February 2010 He is 35 years old and other then the Cancer has been in perfect health the treatments started off well but he developed stage 3-4 Neuropathy in August in his hands and feet. They have continued with the trial with just the Avastin and Xeloda which he is still taking. However he has some symptoms since the beginning of November which has baffled his oncologist he has severe pains in his head when swallowing it is not related to chewing the pain and dull all the time and on the left side of his head. When he swallows not matter food or water he gets a shooting stabbing pain in the left side of his temple which he rates as a 10 on a scale of 1-10 he sometimes screams out in pain. If he takes small sips of liquid it tends to be less intense.He is on Oxycodeon and a fenyl patch neither which completly releieve the pain and nothing relieves the nausea he is taking phenegren for that. But he has constant nausea and vomiting he had been holding his weight at 220 he is 6'1 but since the beginning of November has dropped down to 188. The doctors are at a loss since the MRI and CT and Bones scans all came back clear. He has also been to see a dentist and nothing tooth or jaw related. Please help he’s dropping a pound a day and I feel like I am so helpless. I have scoured the internet for answers. He is Dieing and not from the Cancer but from this stupid problem which someone out there has to have an answer to that can help us please post if you have any ideas thank you
They are working on trying yet another pain med this week Neurontin to see if that helps hes not allergic to the Oxycodein that we know if he was not put on it until 2 weeks ago this pain in his head started 2 weeks before that he was at that time on hyrdocodone
Ok so they put him on the Neurontin and it seemed to ease the pain for a month or so he has had radiation they thought the pain was being caused by the pressure on the esophageal wall and pressing the nerves but he can eat better now but the pain is coming back worse again hes taking about 20mg in the morning 20-40 throughout the day and another 20mg at bed. These headaches were much worse before the oxycodone thats why he started takeing the medication to begin with. Before the Oxycodone he was taking hydrocodone but stopped takeing that because the cancer has spread to his liver and we didnt want him takeing the acetaminophen
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.